Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 027, 4 pages      arXiv:1412.4721

An Integrability Condition for Simple Lie Groups II

Maung Min-Oo
Department of Mathematics & Statistics, McMaster University, Hamilton, Canada

Received December 17, 2014, in final form March 26, 2015; Published online April 01, 2015

It is shown that a simple Lie group $G$ ($ \neq {\rm SL}_2$) can be locally characterised by an integrability condition on an $\operatorname{Aut}(\mathfrak{g})$ structure on the tangent bundle, where $\operatorname{Aut}(\mathfrak{g})$ is the automorphism group of the Lie algebra of $G$. The integrability condition is the vanishing of a torsion tensor of type $(1,2)$. This is a slight improvement of an earlier result proved in [Min-Oo M., Ruh E.A., in Differential Geometry and Complex Analysis, Springer, Berlin, 1985, 205-211].

Key words: simple Lie groups and algebras; $G$-structure.

pdf (227 kb)   tex (8 kb)


  1. Berger M., Sur les groupes d'holonomie homogène des variétés à connexion affine et des variétés riemanniennes, Bull. Soc. Math. France 83 (1955), 279-330.
  2. Jacobson N., Lie algebras, Interscience Tracts in Pure and Applied Mathematics, Vol. 10, Interscience Publishers, New York - London, 1962.
  3. Min-Oo M., Ruh E.A., An integrability condition for simple Lie groups, in Differential Geometry and Complex Analysis, Springer, Berlin, 1985, 205-211.
  4. Min-Oo M., Almost symmetric spaces, Astérisque 163-164 (1988), 221-246.
  5. Simons J., On the transitivity of holonomy systems, Ann. of Math. 76 (1962), 213-234.
  6. Sternberg S., Lectures on differential geometry, 2nd ed., Chelsea Publishing Co., New York, 1983.

Previous article  Next article   Contents of Volume 11 (2015)